Drought, Gallia
- When
- August 1, 12:00 AM EST to August 31, 11:59 PM EST
- Where
- Gallia forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.825, -82.317 (the zone’s center; the record gives no point)
Extreme southeast Ohio remained on the northern fringe of the summer drought, as temperatures averaged hotter than normal during August.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Extreme southeast Ohio remained on the northern fringe of the summer drought, as temperatures averaged hotter than normal during August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 31, 6:44 PM EST, 5 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 744 PM EDT TUE JUL 31 2007 .SYNOPSIS... A HEAT WAVE IS FORECAST THIS WEEK INTO THE WEEKEND FOR THE LOWLANDS COURTESY OF HIGH PRESSURE ALOFT. A COLD FRONT WILL REMAIN TO OUR NORTH FRIDAY AFTERNOON AND NIGHT...WITH SOME CONVECTION POSSIBLE NORTHERN WV. && .NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/... WILL UPDATE THE FORECAST FOR CURRENT RADAR TRENDS. EXPECT STORMS TO DIE OFF QUICKLY AS THE SUN SETS. && .SHORT TERM /8 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... HAVE SOME 20 TO 30 POPS PAINTED FOR FRIDAY AFTERNOON INTO FRIDAY NIGHT GENERALLY N OF HTS...CRW...BKW LINE. EVEN THOUGH THE SURFACE FRONT SHOULD REMAIN WELL TO OUR N. SURFACE DEW POINTS DONT LOOK TO BE EXCESSIVE...MOSTLY MID/UPPER 60S...SO NOT MUCH HIGHER THAN 20/30 POPS...BUT THERE MAY BE A WEAK NW FLOW ALOFT THAT COULD BRING SOME CONVECTION INTO NRN COUNTIES TOWARD FRIDAY EVENING. DIFFICULT TO DETERMINE WHEN HAZE WILL BE NOTEWORTHY. WAITED TO INSERT THE HAZE INTO THE WEATHER GRIDS UNTIL FRIDAY. OTHERWISE KEEP THE COOL DRINKS HANDY. && .LONG TERM /SATURDAY THROUGH TUESDAY/... REGION AT THE BASE OF THE WESTERLIES. VERY WEAK FLOW IN THE DOG DAYS TO OUR S. BASING DAY 4/SATURDAY ON THE FRONT STAYING TO OUR NORTH ON DAY 3/FRIDAY AND FRIDAY NIGHT. SO HOT TEMPERATURES SHOULD CONTINUE THRU WEEKEND. 850 TEMPERATURES OF 18 TO 20C SEEM REASONABLE. BEST CHANCE FOR A FRONT MAKING AN ATTEMPT TO MOVE S...APPEARS AROUND DAY 7/TUESDAY. HAVE POPS SLIGHTLY HIGHER TUESDAY THAN HPC GUIDANCE. IN THE WEAK FLOW OVER THE SOUTHEAST UNITED STATES...MAY HAVE TO KEEP AN EYE ON MOISTURE CREEPING N DAY 6 AND 7. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... SOME PATCHY DENSE FOG IS POSSIBLE AGAIN TONIGHT IN THE CENTRAL AND EASTERN COUNTIES. AFTER THE FOG BURNS OFF BY MID MORNING ON WEDNESDAY...EXPECT VFR CONDITIONS FOR THE REST OF THE DAY. AVIATION OUTLOOK...IFR/LIFR MORNING FG IS FORECAST AT EKN THIS WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/29 NEAR TERM...RPY SHORT TERM...KTB LONG TERM...KTB AVIATION...RPY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 301 AM EDT TUE JUL 31 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010715- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 301 AM EDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48484, 48485.